Evaluating the impacts of Washington state repeated job search services on the earnings of prime-age female TANF recipients
Yan Shen,
Greg Weeks,
Cheng Hsiao and
Boqing Wang
Additional contact information
Yan Shen: China Center for Economic Research, Peking University, PR China, Postal: China Center for Economic Research, Peking University, PR China
Greg Weeks: Employment Security Department, Labor Market and Economic Analysis Branch, Olympia, Washington, USA, Postal: Employment Security Department, Labor Market and Economic Analysis Branch, Olympia, Washington, USA
Boqing Wang: Department of Social and Health Services, Research and Data Analysis, Olympia, Washington, USA, Postal: Department of Social and Health Services, Research and Data Analysis, Olympia, Washington, USA
Journal of Applied Econometrics, 2007, vol. 22, issue 2, 453-475
Abstract:
This paper uses an unbalanced panel dataset to evaluate how repeated job search services (JSS) and other personal characteristics affect the quarterly earnings of the prime-age female welfare recipients in the State of Washington. We propose a joint dependent framework for the probability of employment and potential earnings or hours or hourly wage rates to facilitate the investigation of the issues of joint determination of employment and potential earnings and to allow for factors to have different impacts on employment status and on quarterly earnings. We have also suggested formulae to compute the dynamic impact of JSS on duration and earnings. Both the maximum likelihood (ML) and semi-parametric estimates are provided. We find that the results are sensitive to the choice of models and estimation methods. For a randomly assigned individual, the first, second and three or more JSS raised the short-run and long-run earnings by (5%, 0%, 0%) and (1%, 0%, 0%), respectively, based on the MLE, and by (56.6%, 36.2%, 36.9%) and (50.7%, 36.2%, 36.9%), respectively, based on the semi-parametric Tobit model. We have also conducted specification analysis. The results appear to favor semi-parametric Type II Tobit model estimates. Copyright © 2007 John Wiley & Sons, Ltd.
Date: 2007
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://hdl.handle.net/10.1002/jae.949 Link to full text; subscription required (text/html)
http://qed.econ.queensu.ca:80/jae/2007-v22.2/ Supporting data files and programs (text/html)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:jae:japmet:v:22:y:2007:i:2:p:453-475
Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252
DOI: 10.1002/jae.949
Access Statistics for this article
Journal of Applied Econometrics is currently edited by M. Hashem Pesaran
More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().